Doctor insights on:
Monistat Makes Itch Worse
For the past 2 days I've had really bad vaginal itching. I was told to use monistat 7 but it burns/itches 10 times worse when I put it on. Help me.
Hi I have a serious yeast infection and I used monistAt 1 (tioconazole) day cure and itch lastnight but it still burns and itches really bad what should I do?
It takes a few days: Monistat usually is effective against vaginal yeast infection, but it takes a few days. Are you certain of the diagnosis? For such serious symptoms, you should not be treating yourself without professional advice. Additional treatment may be helpful (e.g. steroid cream); and also to make sure it's not something else. For example, initial genital herpes can mimic severe yeast symptoms. ...Read more
There is tingling around my vagina and my butthole. My buttcrack itches as well. Not sure if it is a yeast infection? Using monistat hasn't helped.
Resistant yeast?: As you suspect, your symptoms are typical for a yeast infection. Some yeasts are resistant to the "azole" drugs like monistat; or maybe it's something else. You'll need to see your doctor to confirm the diagnosis and perhaps get a prescription for an alterntative treatment. Good luck! ...Read more
I had a yeast infection used Monistat 1 (tioconazole) my vaginal area swelled, the swelling went down, and now my vagina itches horribly no discharge, why?
My vagina and anus itches, and it's irritated I been taking antibiotics for UTI. 12 weeks pregnant. Can it be a yeast infection? Can I use monistat?
It might: If no improvement after a few days you might consider a different treatment or the need for an evaluation by a gyn ...Read more
Used Monistat 7 for 4 days. The itching and burning have subsided, but my labia has a mild itch still. AnThe cream makes me itch worse. Should I stop?
Stop: You may benefit from stopping the cream and apply olive oil around the affected area. Also use cheer free detergents, mild soaps, and non scented pads or tampons. You can apply ice pack over your underwear to decrease discomfort. ...Read more
Took Monistat 1 day or night less mess ovule yesterday. Had a lot of thick and waxy discharge almost like literally all of the medicine had fallen out. I am having irritation, itching and swelling of labia minora. I am concerned that I have made it worse
Why does Monistat create a light itching for about 5 to 10 min after initial insertion of the product?
Chemical difference: The chemical difference and ph, inflammatory state of vagina plays a role. ...Read more
No: You have likely become allergic to one of its ingredients. ...Read more
Internal: The majority of vaginal yeast unfections will also cause some itching and irritation to the external labia. The majority of labial yeast infections are caused by yeast from inside the vagina. Treat the vaginal yeast problem and it should all go away. Treat only the outside and it will persist much longer. ...Read more
I finished using Monistat 3 last night, but I'm still experiencing slight itching. Nothing too uncomfortable. Should I give it another day?
Yes: Try for seven day. Keep the area dry and clean. If you get discharge whch is not clear, please get examined. ...Read more
I just finished using Monistat 3 last night, but itching/burning still persists. Does it take time for the medicine to work? Is another cycle needed?
Could be either: In my experience, it takes longer to clear and more medication than you might expect. Often I treat with an oral anti-yeast/anti-fungal pill for at least a week. ...Read more
Is normal to have burning and itching following Monistat insertion? Should I continue to use? It's the next day and I feel better. Will it occur again?
No: If your'e having such a reaction it could be that it's not the appropriate medication or the sin is very irritated. I would suggest you see the doctor. ...Read more
Call your doctor.: This is either a sign that the Monistat did not work, or that you are allergic to the active ingredient another component of the cream. Either way, call your doctor. He or she will decide whether to treat the itching or prescribe another anti-yeast cream, or both. ...Read more
Had itching, swelling, pain with the white cottage discharge odorless. Did Monistat 7 (1 day left) symptoms cleared up but I itched, & itching came back?
Yeast infection Rx: The Monistat Rx was insufficient. You can try another round or see a MD for a stronger prescription Rx. ...Read more
I have been bleeding since Day 1 of monistat 7. Is this a normal side effect? I have also not had any relief from itching. Could it be something more?
Not normal: Monistat 7 should not cause bleeding. Moreover, if your itching has not subsided, you should seek an evaluation either by your PCP or GYN. ...Read more
I started itching and having watery discharge 4 days ago and took a Monistat but the itching it's not healing at all its getting worst. What can I do?
See your obgyn: You may have a different type of infection such as bacterial vaginosis. See your obgyn for proper evaluation and treatment reccomendations. ...Read more
I used Monistat 1 (tioconazole) complete and the second day I felt better but the 3rd day I have intense internal itching. Should I retreat? If so with what?
Today is the 3rd day since I used Monistat 1 (tioconazole) & itching came back. What should I do, I'm really scared because it's been this way for almost a month?
I took monistat 1 about 3 days ago, and I had the typical medicine discharge the day after, bur now I still have the white discharge and itching.
When should burning and itching go away while using Monistat 7 day treatment? How do I know it's working? I'll be doing dose 3 tonight. No difference
May need eval: If you have NO relief of symptoms, you should see your doc for evaluation. You may not have a yeast infection, but another type of infection that is not being properly treated. It is also possible, but unlikely, that you have infection with a type of yeast that is not treated with monistat. ...Read more
I used Monistat 3 and still itching and burning... Had been on two antibiotics and just finished those could that be complicating things., what to do?
Had protected sex, after had intense itching on clitoris for 3 weeks & little white flakes. Just used Monistat 1 (tioconazole). Still wondering what it could be?
I used monistat 1 (tioconazole) and it hasn't flushed out yet. I still have minor itching. I've used it before and usually have discharge but nothing came out this?
I've completed the 7 day monistat treatment and every symptom is better except I'm still having a tiny bit of itching still and the peeling which is overwhelming. When will the peeling get better?
Follow up visit: Consider seeing your Obgyn for a follow up visit. The diagnosis can be confirmed and an exam can be done to determine if other alternative treatment is needed. ...Read more